Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Austin/San Antonio, TX

March 31, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2007, 4:14 AM CDT for Lavaca County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2007, 4:14 AM CDT (09:14 UTC)
Expired
Mar 31, 2007, 5:15 AM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:15 AM CDTTORNADO10 Ese Hallettsville, TXREPORTS OF THREE TOUCHDOWNS, TWO BUILDING DAMAGED AND 3 PERSONS INJURED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 3:17 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 310914
SVREWX
TXC285-311015-
/O.NEW.KEWX.SV.W.0068.070331T0914Z-070331T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SHINER...HALLETTSVILLE...

* UNTIL 515 AM CDT

* AT 408 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR SHINER...AND MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALLETTSVILLE BY 435 AM CDT...
  SUBLIME BY 455 AM CDT...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

LAT...LON 2948 9720 2931 9715 2938 9671 2962 9688

$$
4 follow-up statements
000 
WWUS54 KEWX 310938
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 AM CDT SAT MAR 31 2007

TXC285-311015-
/O.CON.KEWX.SV.W.0068.000000T0000Z-070331T1015Z/
LAVACA TX-
438 AM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR LAVACA COUNTY...

AT 433 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR EZZELL...OR ABOUT 11 MILES SOUTH OF
HALLETTSVILLE...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL LAVACA COUNTY AT 450 AM CDT

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS 
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2934 9711 2911 9693 2933 9664 2948 9687

$$
000 
WWUS54 KEWX 310950
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 AM CDT SAT MAR 31 2007

TXC285-311015-
/O.CON.KEWX.SV.W.0068.000000T0000Z-070331T1015Z/
LAVACA TX-
450 AM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR LAVACA COUNTY...

AT 442 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR EZZELL...OR ABOUT 12 MILES SOUTHEAST OF
HALLETTSVILLE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL LAVACA COUNTY AT 500 AM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM. SEVERE THUNDERSTORMS 
CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A  
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2932 9693 2916 9685 2933 9662 2948 9683

$$
000 
WWUS54 KEWX 310958
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
458 AM CDT SAT MAR 31 2007

TXC285-311015-
/O.CON.KEWX.SV.W.0068.000000T0000Z-070331T1015Z/
LAVACA TX-
458 AM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR LAVACA COUNTY...

AT 450 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED OVER LAVACA COUNTY...OR ABOUT 17 MILES
SOUTHEAST OF HALLETTSVILLE...MOVING EAST AT 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2932 9681 2910 9692 2933 9662 2948 9683

$$
000 
WWUS54 KEWX 311016
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT SAT MAR 31 2007

TXC285-311025-
/O.EXP.KEWX.SV.W.0068.000000T0000Z-070331T1015Z/
LAVACA TX-
515 AM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY EXPIRES AT 515
AM CDT...

THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY HAS EXPIRED.  THE 
SEVERE STORMS HAVE MOVED EAST OUT OF THE COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THIS MORNING 
FOR PARTS OF SOUTH CENTRAL TEXAS.



$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:59 AM CDT, 15 minutes earlier.

Area forecast discussion, Mar 31, 3:59 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 AM CDT SAT MAR 31 2007

.DISCUSSION...
THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR MUCH OF SOUTH CENTRAL
TEXAS...BUT IS STILL IN EFFECT UNTIL 7 AM FOR THE SOUTHEASTERN
COUNTIES. IN ADDITION...A TORNADO WATCH IS IN EFFECT FOR
KARNES...DEWITT...AND LAVACA COUNTIES UNTIL 10 AM CDT.
HOWEVER...THE WATCH WILL LIKELY BE CANCELLED EARLY FOR OUR
COUNTIES AS THE SEVERE STORMS WILL HAVE MOVED EAST OF THE AREA BY
SUNRISE.

ONCE THE STORMS CLEAR THE AREA...A PLEASANT AND MILD DAY WILL BE
IN STORE. NORTHWEST WINDS WILL BRING DRIER AND SLIGHTLY COOL AIR TO
THE AREA. THIS WILL LEAD TO LOWS DIPPING TO THE 40S AND 50S ACROSS
THE REGION SUNDAY MORNING. TEMPS WILL WARM UP RAPIDLY UNDER MOSTLY
CLEAR SKIES...ALLOWING AFTERNOON HIGHS TO REACH THE MID 80S.

RENEWED CHANCE FOR MODERATE TO HEAVY RAINS IS EXPECTED MONDAY AND
TUESDAY. MODELS ARE STILL HAVING A DIFFICULT TIME RESOLVING THIS
FEATURE...SO HAVE GONE GENERALLY WITH SLT-AND LOW-END CHC POPS FOR
THIS TIME FRAME. STAYED CLOSE TO GFS(X) NUMBERS THROUGH THE END OF
THE WEEK...WITH MAX TEMPS ON THE ORDER OF 5 TO 10 DEGREES COOLER
THAN EARLY APRIL NORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  56  84  60  79 /  30   0   0  -   30
AUSTIN BERGSTROM INTL AIRPORT  75  44  83  57  79 /  30   0   0  -   30
DEL RIO INTL AIRPORT           79  55  85  63  84 /  10   0   0  10  20
SAN ANTONIO INTL AIRPORT       75  52  83  60  79 /  30   0   0  -   30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...
GUADALUPE...KARNES...LAVACA...WILSON.

&&

25/01
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI MAR 30 2007

TXZ171>173-183>194-202>209-217>225-228-311015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY
RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER
THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

In the hours before

Local storm report, Mar 30, 11:11 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     HAIL             REAGAN WELLS            29.55N 99.80W
03/30/2007  E1.00 INCH       UVALDE             TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 31, 1:42 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
142 AM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     HAIL             REAGAN WELLS            29.55N 99.80W
03/30/2007  E1.00 INCH       UVALDE             TX   TRAINED SPOTTER

0934 PM     HAIL             2 WSW SAN ANTONIO       29.45N 98.54W
03/30/2007  E0.75 INCH       BEXAR              TX   TRAINED SPOTTER

0731 PM     HAIL             2 NW CONCAN             29.54N 99.76W
03/30/2007  M2.50 INCH       UVALDE             TX   CO-OP OBSERVER

0717 PM     HAIL             REAGAN WELLS            29.55N 99.80W
03/30/2007  E1.75 INCH       UVALDE             TX   TRAINED SPOTTER

0717 PM     HAIL             11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007  E1.00 INCH       REAL               TX   TRAINED SPOTTER

0711 PM     HAIL             11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007  E1.00 INCH       REAL               TX   TRAINED SPOTTER

0710 PM     HAIL             MONTELL                 29.53N 100.02W
03/30/2007  M3.00 INCH       UVALDE             TX   TRAINED SPOTTER

0708 PM     HAIL             LEAKEY                  29.72N 99.76W
03/30/2007  E1.00 INCH       REAL               TX   TRAINED SPOTTER

0706 PM     HAIL             2 S CAMP WOOD           29.64N 100.01W
03/30/2007  M3.00 INCH       REAL               TX   TRAINED SPOTTER

            RIGHT ON HIGHWAY 55

0702 PM     HAIL             CAMP WOOD               29.67N 100.01W
03/30/2007  E2.50 INCH       REAL               TX   TRAINED SPOTTER

0700 PM     FUNNEL CLOUD     CAMP WOOD               29.67N 100.01W
03/30/2007                   REAL               TX   TRAINED SPOTTER

0240 PM     FLASH FLOOD      5 S BURNET              30.69N 98.23W
03/30/2007                   BURNET             TX   LAW ENFORCEMENT

            SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
            1431, PLUS PEA SIZE HAIL.

0150 PM     TSTM WND GST     3 S MARBLE FALLS        30.54N 98.27W
03/30/2007  E0.00 MPH        BURNET             TX   TRAINED SPOTTER

            SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
            MPH WITH GUSTS TO NEAR 50 MPH.

1150 AM     HEAVY RAIN       CENTER POINT            29.93N 99.03W
03/30/2007  E0.00 INCH       KERR               TX   LAW ENFORCEMENT

            2.30 INCHES OF RAIN IN ONE HOUR.

1120 AM     FLASH FLOOD      DRIPPING SPRINGS        30.19N 98.09W
03/30/2007                   HAYS               TX   LAW ENFORCEMENT

            MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
            ON BELL SPRINGS ROAD.

1115 AM     HEAVY RAIN       TARPLEY                 29.63N 99.28W
03/30/2007  M4.00 INCH       BANDERA            TX   CO-OP OBSERVER

            OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.

1033 AM     FLASH FLOOD      BLANCO                  30.10N 98.42W
03/30/2007                   BLANCO             TX   LAW ENFORCEMENT

            HWY 165 CLOSED.

1030 AM     TORNADO          SW DRIPPING SPRINGS     30.19N 98.09W
03/30/2007                   HAYS               TX   LAW ENFORCEMENT

            UNCONFIRMED TOUCH DOWN.

1028 AM     HAIL             DRIPPING SPRINGS        30.19N 98.09W
03/30/2007  M1.75 INCH       HAYS               TX   LAW ENFORCEMENT

1020 AM     FLASH FLOOD      BLANCO                  30.10N 98.42W
03/30/2007                   BLANCO             TX   LAW ENFORCEMENT

            HWY 32 AND CR 165 ARE COVERED BY WATER.

1010 AM     HAIL             12 WNW WIMBERLEY        30.06N 98.29W
03/30/2007  M0.88 INCH       HAYS               TX   TRAINED SPOTTER

            JUST OFF FM 2325.

1003 AM     TORNADO          14 W WIMBERLEY          29.99N 98.34W
03/30/2007                   COMAL              TX   LAW ENFORCEMENT

            CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.

&&

ANDERSON

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:15 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde60 min
Mar 30, 7:24 PM CDTFlash Flood WarningEWXReal, Uvalde3 hr
Mar 30, 7:54 PM CDTSevere Thunderstorm WarningEWXMedina66 min
Mar 30, 9:15 PM CDTSevere Thunderstorm WarningEWXBexar, Medina30 min
Mar 30, 9:37 PM CDTSevere Thunderstorm WarningEWXVal Verde23 min
Mar 30, 9:40 PM CDTSevere Thunderstorm WarningEWXBexar26 min
Mar 30, 9:50 PM CDTSevere Thunderstorm WarningEWXKinney40 min
Mar 30, 9:56 PM CDTFlash Flood WarningEWXBexar2 hr
Mar 30, 10:27 PM CDTSevere Thunderstorm WarningEWXEdwards33 min
Mar 30, 10:30 PM CDTFlash Flood WarningEWXReal, Uvalde2 hr
Mar 30, 10:35 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde55 min
Mar 30, 10:37 PM CDTSevere Thunderstorm WarningEWXKinney23 min
Mar 30, 11:28 PM CDTSevere Thunderstorm WarningEWXUvalde32 min
Mar 30, 11:44 PM CDTSevere Thunderstorm WarningEWXMaverick61 min
Mar 31, 12:52 AM CDTSevere Thunderstorm WarningEWXAtascosa38 min
Mar 31, 1:14 AM CDTSevere Thunderstorm WarningEWXBexar46 min
Mar 31, 2:23 AM CDTSevere Thunderstorm WarningEWXFrio52 min
Mar 31, 2:39 AM CDTFlash Flood WarningEWXWilson3 hr
Mar 31, 2:46 AM CDTSevere Thunderstorm WarningEWXWilson29 min
Mar 31, 2:53 AM CDTSevere Thunderstorm WarningEWXAtascosa67 min
Mar 31, 2:57 AM CDTSevere Thunderstorm WarningEWXGonzales63 min
Mar 31, 4:24 AM CDTSevere Thunderstorm WarningEWXFayette51 min
Mar 31, 4:24 AM CDTSevere Thunderstorm WarningEWXFayette51 min
Mar 31, 4:36 AM CDTSevere Thunderstorm WarningEWXDeWitt54 min
Mar 31, 5:52 AM CDTFlash Flood WarningEWXLavaca3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.